Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2015, 2:58 PM MDT for Larimer County, Weld County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 2:58 PM MDT (20:58 UTC)
- Expired
- Jun 16, 2015, 3:34 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:05 PM MDT | HAIL 1 | 6 Ese Fort Collins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS55 KBOU 162058
SVRBOU
COC069-123-162145-
/O.NEW.KBOU.SV.W.0099.150616T2058Z-150616T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...
WEST CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 345 PM MDT
* AT 257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMNATH...OR
6 MILES SOUTHEAST OF FORT COLLINS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED SPOTTERS 4 MILES SOUTH OF FORT COLLINS WERE
REPORTING NICKEL TO QUARTER SIZE HAIL AT 356 PM MDT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN FORT COLLINS...GREELEY...LOVELAND...WINDSOR...EVANS...
EATON...SEVERANCE...AULT...KERSEY...TIMNATH...GILL...BARNESVILLE...
LUCERNE AND GALETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4036 10507 4053 10511 4062 10451 4040 10445
TIME...MOT...LOC 2057Z 261DEG 27KT 4048 10498
HAIL...1.00IN
WIND...60MPH
$$
DANKERS2 follow-up statements
435
WWUS55 KBOU 162113
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT TUE JUN 16 2015
COC069-162122-
/O.CAN.KBOU.SV.W.0099.000000T0000Z-150616T2145Z/
LARIMER CO-
313 PM MDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARIMER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.
LAT...LON 4040 10445 4039 10493 4050 10494 4054 10494
4062 10451
TIME...MOT...LOC 2112Z 261DEG 27KT 4050 10484
$$
COC123-162145-
/O.CON.KBOU.SV.W.0099.000000T0000Z-150616T2145Z/
WELD CO-
313 PM MDT TUE JUN 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL WELD COUNTY...
AT 312 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEVERANCE...OR
7 MILES NORTHWEST OF GREELEY...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS IN THE FORT COLLINS AND WELLINGTON
AREAS HAVE BEEN REPORTING ONE INCH DIAMETER HAIL WITH THIS
THUNDERSTORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREELEY...WINDSOR...EATON...SEVERANCE...AULT...GILL...BARNESVILLE...
LUCERNE AND GALETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4040 10445 4039 10493 4050 10494 4054 10494
4062 10451
TIME...MOT...LOC 2112Z 261DEG 27KT 4050 10484
HAIL...1.00IN
WIND...60MPH
$$
DANKERS915
WWUS55 KBOU 162134
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT TUE JUN 16 2015
COC123-162143-
/O.CAN.KBOU.SV.W.0099.000000T0000Z-150616T2145Z/
WELD CO-
334 PM MDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.
LAT...LON 4040 10445 4039 10493 4050 10494 4054 10494
4062 10451
TIME...MOT...LOC 2133Z 261DEG 27KT 4053 10463
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:46 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 16, 2:46 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 246 PM MDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 216 PM MDT TUE JUN 16 2015 FOR TONIGHT...A MODERATE WESTERLY FLOW ALOFT WILL BE OVER COLORADO. AN UPPER LEVEL DISTURBANCE EMBEDDED IN THE FLOW WILL PASS ACROSS SOUTHERN WYOMING AND NORTHERN COLORADO LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...AND WILL CONTINUE TO TRACK EASTWARD ACROSS THE NORTHEAST PLAINS THROUGH THE EVENING. SFC BASED CAPES THIS AFTERNOON AROUND 2500 J/KG OVER THE NORTHEASTERN PLAINS. COULD STILL SEE SOME DRYING BUT DEWPOINTS ARE STILL CLOSE TO 50 ALONG THE URBAN CORRIDOR. STORMS THIS AFTERNOON MOVING PRETTY WELL 20-25 KTS. SOME HEAVY RAIN POTENTIAL BUT THE DURATION SHOULD BE FAIRLY SHORT. MAIN AREA TO WATCH WILL BE ALONG THE FAR NORTHEASTERN CORNER WHERE AN ISOLATED SEVERE STORM MAY OCCUR. A FRONTAL BOUNDARY SURGES INTO NORTHEAST PLAINS THIS EVENING WITH LOW LEVEL MOISTURE PUSHING IN FM THE NORTHEAST LATE TONIGHT. WENT WITH PATCHY FOG OVER MUCH OF NORTHEAST COLORADO FM 09-15Z TUESDAY MORNING. ON WEDNESDAY...THE FLOW ALOFT WILL BE WEAKER AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. BACKED OFF THE TEMPERATURES BY A COUPLE OF DEGREES FM THE PREVIOUS FORECAST. THE FORECAST SOUNDINGS REMAIN MOIST WITH PW VALUES AROUND 0.90-1.0 INCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND PALMER DIVIDE THROUGH EARLY AFTERNOON...THEN FORM OVER THE NORTHEAST PLAINS LATE IN THE AFTERNOON. SEVERE STORM OUTLOOK OVER NORTHEAST COLORADO IN THE AFTN...WITH LARGE HAIL AND DAMAGING WIND THE MAIN ISSUES. COULD SEE A DENVER CYCLONE IN THE AFTN WHICH MAY BE THE BEST LOCATION FOR SEVERE THUNDERSTORMS. NAM SOUNDINGS QUITE UNSTABLE SO MAIN ISSUE WILL BE DISSOLVING THE CAP THE AFTERNOON. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 216 PM MDT TUE JUN 16 2015 A FAIRLY FLAT UPPER RIDGE ON WEDNESDAY NIGHT WILL GRADUALLY STRENGTHEN AND BUILD OVER THE SOUTHWESTERN UNITED STATES INTO COLORADO THROUGH FRIDAY NIGHT. THE FLOW ALOFT WILL BE RELATIVELY WEAK AND WEST OR NORTHWESTERLY ALL FIVE PERIODS. THE QG VERTICAL VELOCITY FIELDS HAVE BENIGN SYNOPTIC SCALE ENERGY FOR THE CWA THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW LOOKS TO BE SOUTHEASTERLY DURING THE AFTERNOONS AND EVENINGS...THEN NORMAL DRAINAGE PATTERNS OVERNIGHT INTO THE MID MORNING TIMES. FOR MOISTURE...THERE IS SOME WEDNESDAY EVENING THROUGH THURSDAY EVENING...THEN IT DRIES OUT QUITE A BIT BY FRIDAY AND FRIDAY NIGHT. PRECIPITABLE WATER VALUES ARE STILL OVER 1.00 INCH OVER THE EASTERN HALF OF THE PLAINS LATE DAY WEDNESDAY THROUGH THURSDAY EVENING. THE WESTERN PLAINS AND FOOTHILLS HAVE 0.40 TO 0.80 INCH DURING THOSE PERIODS. BY FRIDAY AND FRIDAY NIGHT ..VALUES ARE 0.30 TO 0.75 INCH. FOR WEDNESDAY EVENING THROUGH THURSDAY EVENING ...BOUNDARY LAYER DEW POINTS RANGE FROM THE 30S F IN THE FOOTHILLS TO THE LOWER 60S F OVER THE EASTERN PLAINS. DEW POINTS DROP INTO THE UPPER 20S TO MID 40S F FOR ALL THE CWA ON FRIDAY AND FRIDAY NIGHT. THERE IS SOME CAPE WEDNESDAY EVENING...LATE DAY THURSDAY AND FRIDAY AFTERNOON FOR THE EASTERN TWO-THIRDS OF THE CWA...THE HIGHEST VALUES ARE WEDNESDAY EVENING. THE QPF FIELDS HAVE MEASURABLE RAINFALL OVER THE EASTERN THREE-QUARTERS OF THE CWA WEDNESDAY EVENING...WITH THE MOST OVER THE EASTERN HALF OF THE PLAINS. THERE IS A TAD OVER THE FAR NORTHEAST CORNER AFTER MIDNIGHT. THERE IS SOME MEASURABLE RAINFALL OVER THE CWA LATE DAY THURSDAY...BUT LESS THEN WEDNESDAY EVENING. THERE IS LITTLE TO NO MEASURABLE RAINFALL FRIDAY OR FRIDAY NIGHT. FOR POPS WILL GO WITH 10-30%S THURSDAY EVENING AND AGAIN LATE DAY WEDNESDAY. FOR TEMPERATURES...THURSDAY'S HIGHS ARE 1-4 C WARMER THAN WEDNESDAY'S. FRIDAY'S HIGHS ARE 2-4 C WARMER THAN THURSDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS KEEP UPPER LEVEL RIDGING FOR THE CWA ALL FOR DAYS. THE AIRMASS IS PRETTY DRY. THE FLOW ALOFT IS WEST AND SOUTHWESTERLY AND NOT VERY STRONG. TEMPERATURES WILL BE ABOVE SEASONAL NORMALS. THE NORMAL MID/LATE JUNE PATTERN SEEMS TO HAVE SETTLED INTO PLACE. | && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 216 PM MDT TUE JUN 16 2015 STORMS MOVING INTO THE DENVER METRO AREA THIS AFTERNOON..SOME OF WHICH ARE DYING AS THEY MOVE INTO THE URBAN CORRIDOR. MAY STICK WITH VCTS IN THE TAFS AND SEE HOW THINGS DEVELOP INTO THIS EVENING. THE STORMS SHOULD NOT PACK AS MUCH RAINFALL DUE PRIMARILY TO THE FASTER STORM MOTIONS NEAR 25 KTS. S/SWLY WINDS WILL BE INTERFERED WITH OUTFLOW BOUNDARIES OVER THE NEXT 2-4 HOURS. VFR CIGS/VSBYS BUT COULD SEE BRIEF ILS CIGS RESTRICTIONS BKN050-060 KFT AGL IF A THUNDERSTORMS PASSES ACROSS THE AIRPORTS. ANOTHER ISSUE MAY INVOLVE STRATUS/FOG POTENTIAL FM 09-15Z THURSDAY...WITH MVFR/IFR CIG RESTRICTIONS IF THIS OCCURS. && .HYDROLOGY... ISSUED AT 216 PM MDT TUE JUN 16 2015 OVERALL STORM MOVEMENT WILL BE FASTER THIS AFTN AND EVENING SO OVERALL FLASH FLOOD THREAT WILL BE LOWER. A FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL 430 PM MDT FRIDAY FOR NORTHEASTERN MORGAN AND NORTHWESTERN WASHINGTON COUNTIES. THE FLOOD WARNING FOR THE SOUTH PLATTE NEAR WELDONA HAS BEEN CANCELLED OTHERWISE NO CHANGES TO CURRENT WARNINGS/ADVISORIES ON NORTHERN COLORADO'S RIVERS AND STREAMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM...RJK AVIATION...COOPER HYDROLOGY...COOPER
Hazardous weather outlook, Jun 16, 10:11 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1011 AM MDT TUE JUN 16 2015 COZ030>051-171615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1011 AM MDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL PASS ACROSS WYOMING TODAY WHICH WILL BRUSH NORTHERN SECTIONS OF COLORADO THROUGH THIS EVENING. EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING OVER THE MOUNTAINS AND SECTIONS ACROSS THE PLAINS BORDERING WYOMING. FOR THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST LOCALES...WITH THE HIGHEST FOCUS OF STRONGER STORMS OVER THE FAR NORTHEAST PLAINS OF COLORADO DURING THE LATE AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SHOWERS AND STORMS WILL DIMINISH LATER IN THE EVENING AS A DRIER AND WARMER AIRMASS SETTLES IN FROM WESTERN COLORADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ON WEDNESDAY...THEN A SLIGHT CHANCE FOR LATE DAY THURSDAY. BY FRIDAY...CONTINUING INTO EARLY NEXT WEEK...IT LOOKS DRY FOR ALL AREAS WITH ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:31 PM MDT | Severe Thunderstorm Warning | BOU | Park | 29 min |
| Jun 15, 8:24 PM MDT | River Flood Warning | BOU | Jefferson | 37 hr |
| Jun 15, 11:01 PM MDT | Flash Flood Warning | BOU | Elbert | 4 hr |
| Jun 15, 11:46 PM MDT | Areal Flood Advisory | BOU | Elbert | 3 hr |
| Jun 16, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.